Discrete Dynamics in Nature and Society

Discrete Dynamics in Nature and Society / 2006 / Article

Open Access

Volume 2006 |Article ID 074723 | https://doi.org/10.1155/DDNS/2006/74723

Anna S. Ivanova, Sergey P. Kuznetsov, Andrew H. Osbaldestin, "Universality and scaling in networks of period-doubling maps with a pacemaker", Discrete Dynamics in Nature and Society, vol. 2006, Article ID 074723, 19 pages, 2006. https://doi.org/10.1155/DDNS/2006/74723

Universality and scaling in networks of period-doubling maps with a pacemaker

Received10 Oct 2005
Accepted08 Jan 2006
Published27 Jul 2006

Abstract

The networks of globally coupled maps with a pacemaker have been introduced. We consider a generalization of the Kaneko model with a pacemaker represented by a single period-doubling element coupled unidirectionally with a set of other mutually coupled cells. We also investigate the dynamics of a system of two unidirectionally coupled elements, which manifests a special type of critical behaviour, known as bicriticality, at the point of simultaneous transition to chaos in both subsystems. With the help of the renormalization group (RG), we show for a case of two mutually coupled bicritical maps with a pacemaker that there are two types of coupling: dissipative and inertial. We investigate the dynamics of a network with a pacemaker with two types of global coupling and the properties of universality and scaling in this system.

References

  1. P. Cvitanović, Ed., Universality in Chaos, Adam Hilger, Bristol, 2nd edition, 1989. View at: Zentralblatt MATH | MathSciNet
  2. M. J. Feigenbaum, “Quantitative universality for a class of nonlinear transformations,” Journal of Statistical Physics, vol. 19, no. 1, pp. 25–52, 1978. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  3. J. Garcma-Ojalvo, J. Casademont, and M. C. Torrent, “Coherence and syncronization in diode-laser arrays with delayed global coupling,” International Journal of Bifurcation and Chaos, vol. 9, no. 11, pp. 2225–2229, 1999. View at: Publisher Site | Google Scholar
  4. A. S. Ivanova and S. P. Kuznetsov, “Scaling at the onset of chaos in a network of logistic maps with two types of global coupling,” Nonlinear Phenomena in Complex Systems, vol. 5, no. 2, pp. 151–154, 2002. View at: Google Scholar
  5. K. Kaneko, “Chaotic but regular posi-nega switch among coded attractors by cluster-size variation,” Physical Review Letters, vol. 63, no. 3, pp. 219–223, 1989. View at: Publisher Site | Google Scholar | MathSciNet
  6. K. Kaneko, “Clustering, coding, switching, hierarchical ordering, and control in a network of chaotic elements,” Physica D, vol. 41, no. 2, pp. 137–172, 1990. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  7. K. Kaneko, “Relevance of dynamic clustering to biological networks,” Physica D, vol. 75, no. 1–3, pp. 55–73, 1994. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  8. S.-Y. Kim, “Bicritical behavior of period doublings in unidirectionally coupled maps,” Physical Review E, vol. 59, no. 6, pp. 6585–6592, 1999. View at: Publisher Site | Google Scholar
  9. S.-Y. Kim and H. Kook, “Renormalization analysis of two coupled maps,” Physics Letters A, vol. 178, no. 3-4, pp. 258–264, 1993. View at: Publisher Site | Google Scholar | MathSciNet
  10. S.-Y. Kim and W. Lim, “Bicritical scaling behavior in unidirectionally coupled oscillators,” Physical Review E, vol. 63, no. 3, p. 036223, 2001. View at: Publisher Site | Google Scholar
  11. I. Z. Kiss, W. Wang, and J. L. Hudson, “Population of coupled electrochemical oscillators,” Chaos, vol. 12, no. 1, pp. 252–263, 2002. View at: Publisher Site | Google Scholar
  12. S. Yu. Kourtchatov, V. V. Likhanskii, A. P. Napartovich, F. T. Arecchi, and A. Lapucci, “Theory of phase locking of globally coupled laser arrays,” Physical Review A, vol. 52, no. 5, pp. 4089–4094, 1995. View at: Publisher Site | Google Scholar
  13. S. P. Kuznetsov, “Renormalization group, universality and scaling in dynamics of coupled map lattices,” in Theory and Applications of Coupled Map Lattices, K. Kaneko, Ed., pp. 51–94, John Wiley & Sons, Chichester, 1993. View at: Google Scholar | Zentralblatt MATH
  14. A. P. Kuznetsov, S. P. Kuznetsov, and I. R. Sataev, “Bicritical dynamics of period-doubling systems with unidirectional coupling,” International Journal of Bifurcation and Chaos, vol. 1, no. 4, pp. 839–848, 1991. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  15. S. C. Manrubia and A. S. Michailov, “Very long transients in globally coupled maps,” Europhysics Letters, vol. 50, no. 5, pp. 580–586, 2000. View at: Publisher Site | Google Scholar
  16. N. Oketani and T. Ushio, “Chaotic synchronization of globally coupled maps with an application in communication,” International Journal of Bifurcation and Chaos, vol. 6, no. 11, pp. 2145–2152, 1996. View at: Publisher Site | Google Scholar
  17. O. Popovych, A. Pikovsky, and Yu. Maistrenko, “Cluster-splitting bifurcation in a system of coupled maps,” Physica D, vol. 168/169, pp. 106–125, 2002. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  18. R. F. Schmidt and G. Thews, Human Physiology, Springer, New York, 1983.
  19. V. K. Vanag, L. Yang, M. Dolnik, A. Zhabotinsky, and I. R. Epstein, “Oscillatory cluster patterns in a homogeneous chemical system with global feedback,” Nature, vol. 406, no. 6794, pp. 389–391, 2000. View at: Publisher Site | Google Scholar

Copyright © 2006 Anna S. Ivanova et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views122
Downloads281
Citations